Texas, 2004Flash Flood in Texas, September 1, 2004
September 1, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 1, 6:40 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 1, 6:40 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 AM CDT WED SEP 01 2004
.DISCUSSION...
700 TO 300 HPA TROF CONTINUES OVER WEST TEXAS TODAY IS EXPECTED TO
ALLOW RELATIVELY UNSTABLE CONDTIONS TO CONTINUE TODAY FOR THE WEST
PART OF SOUTH CENTRAL TEXAS. 12Z RAOB INFO SUPPORTS THIS TREND...AS
DID 00Z SEP 1 NCEP FCST SOLUTIONS...PLUS TRENDS IN THE PAST FEW
DAYS. AS A RESULT SHOWED FLOOD WATCH FOR FLASH FLOODING OVER PARTS
OF VAL VERDE...EDWARDS...KINNEY...MAVERICK...REAL...
UVALDE...DIMMIT...AND ZAVALA COUTNIES FOR TODAY...WHERE
HIGHEST CHANCE OF RAIN IS INDICATED BY DATA AVAILABLE EARLY THIS
MORNING. ISOLATED LOCALLY HEAVY RAINS HAVE AFFECTED THESE AREAS IN
THE LAST FEW DAYS.
FORECASTS SHOW WEAK 700 TO 300 HPA TROF SLOWING DRIFTING NE IN THE
NEXT FEW DAYS...SO CONTINUED POPS FOR SOUTH CENTRAL TEXAS ASSOICATED
WITH THIS SLOW MOVING EARLY SEPTEMBER WEATHER SYSTEM. IN WAKE
OF THIS WEATHER SYSTEM MONDAY AND MONDAY NIGHT...NCEP FORECASTS
CONTINUE TO SHOW COOL FRONT MOVING THROUGH THE AREA IN A MONDAY TO
MONDAY NIGHT TIME FRAME. INDICATED WDLY SCT SHOWERS OR THUNDERSTORMS
WITH THE FRONT MONDAY AND MONDAY EVENING...THEN LITTLE OR NO RAIN
EXPECTED TUESDAY AND WEDNESDAY. WILL HAVE TO MONITOR IF SYSTEM SLOWS
DOWN...HOWEVER COMPOSITE OF SOLUTIONS SHOWED FRONT AND ASSOCIATED
700 TO 250 HPA TROF MOVING ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 91 67 93 66 / 20 10 10 10
AUSTIN BERGSTROM INTL AIRPORT 91 64 93 69 / 20 10 10 10
DEL RIO INTL AIRPORT 86 69 90 69 / 60 30 20 20
SAN ANTONIO INTL AIRPORT 90 68 93 69 / 40 20 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR
VAL VERDE...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...DIMMIT...
AND ZAVALA COUNTIES THRU 7 PM CDT.
&&
08/18/JB
Hazardous weather outlook, Sep 1, 6:42 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 AM CDT WED SEP 1 2004
TXZ171>173-183>194-202>209-217>225-228-021100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
742 AM CDT WED SEP 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
THERE IS A FLASH FLOOD WATCH IN EFFECT THROUGH 7 PM CDT FOR THE
FOLLOWING COUNTIES...
DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL
VERDE...AND ZAVALA.
A SLOW MOVING DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE WILL
DRAW ABUNDANT PACIFIC AND GULF MOISTURE INTO WESTERN SECTIONS OF
SOUTH CENTRAL TEXAS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
OVER THE WATCH AREA.
MOST OF THESE RAINS ARE EXPECTED TO FALL GRADUALLY WITH RAINFALL
RATES MOSTLY LESS THAN ONE INCH PER HOUR. HOWEVER...CONTINUOUS
REDEVELOPMENT OF THUNDERSTORMS IS POSSIBLE WITH ISOLATED 3 TO 4 INCH
RAINFALL TOTALS EXPECTED OVER PARTS OF THE WATCH AREA BY THE END OF
THE DAY. THIS HEAVY RAIN POTENTIAL WILL COMBINE WITH ALREADY
SATURATED SOILS TO RESULT IN THE FLASH FLOOD THREAT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...HIGH LEVELS
OF MOISTURE IN THE ATMOSPHERE OVER TEXAS WILL RESULT IN A SLIGHT
CHANCE FOR THUNDERSTORMS THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Frio
- When
- September 1, 10:00 AM CST to 12:00 PM CST
- Where
- Frio County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
General 2 to 3 inch rainfall from near Frio Town along FM140 into Pearsall and then southeastward along FM 1582 to the southeast corner of Frio County caused widespread flash flooding. The worst problems were in the city of Pearsall near the noon hour.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, September 1 to 2, 2004$500,000 · 1 event
- Hail and Damaging Wind in Georgia, September 1, 2004$106,000 · 1 in hail · 5 events
- Drought in Colorado, September 1 to 30, 200421 events
- Hurricane in Florida, September 1 to 6, 2004$20,000 · 3 events
- Lightning Strike in Washington, September 1, 20041 injured · $2,000 · 1 event
- Damaging Wind in Montana, September 1, 20041 injured · $10,000 · 56 kt wind · 1 event
- Drought in Utah, September 1 to 30, 20047 events
- Hail and Damaging Winds in Montana, September 1, 200471 kt wind · 4 events
- Drought in California, September 1 to 26, 20043 events
- Hail and Damaging Wind in Montana, September 1, 20041 in hail · 2 events
- Flash Flooding in Texas, September 1, 20042 events
- Hail and Damaging Wind in Montana, September 1, 2004$1,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424867.